Alert archive / Massachusetts / Freeze Warnings in 2014
Freeze Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this freeze warning at Nov 15, 2014, 4:13 PM EST for Nantucket County, Massachusetts; Washington County, Rhode Island. It took effect at Nov 16, 2014, 2:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2014, 4:13 PM EST (21:13 UTC)
- In effect from
- Nov 16, 2014, 2:00 AM EST
- Expired
- Nov 16, 2014, 6:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Nantucket County, MA, Washington County, RI
The radar
The Boston radar (KBOX), 74 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
485 WWUS71 KBOX 152113 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EST SAT NOV 15 2014 ...SUBFREEZING TEMPERATURES FOR NANTUCKET TONIGHT... MAZ024-160515- /O.NEW.KBOX.FZ.W.0005.141116T0700Z-141116T1100Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 413 PM EST SAT NOV 15 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY. * LOCATION...NANTUCKET * TEMPERATURES...AROUND 30. * TIMING...2 AM TO 6 AM. * IMPACTS...TENDER VEGETATION IS AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
405 WWUS71 KBOX 160132 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 832 PM EST SAT NOV 15 2014 ...SUBFREEZING TEMPERATURES FOR NANTUCKET AND BLOCK ISLAND TONIGHT... RIZ008-160945- /O.EXA.KBOX.FZ.W.0005.141116T0700Z-141116T1100Z/ BLOCK ISLAND RI- INCLUDING THE CITY OF...BLOCK ISLAND 832 PM EST SAT NOV 15 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY. * LOCATION...BLOCK ISLAND. * TEMPERATURES...AROUND 30. * TIMING...2 AM TO 6 AM. * IMPACTS...ALTHOUGH IT IS LATE IN THE GROWING SEASON...ANY TENDER VEGETATION IS AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ MAZ024-160945- /O.CON.KBOX.FZ.W.0005.141116T0700Z-141116T1100Z/ NANTUCKET MA- INCLUDING THE CITY OF...NANTUCKET 832 PM EST SAT NOV 15 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 6 AM EST SUNDAY... * LOCATION...NANTUCKET. * TEMPERATURES...AROUND 30. * TIMING...2 AM TO 6 AM. * IMPACTS...ALTHOUGH IT IS LATE IN THE GROWING SEASON...TENDER VEGETATION IS AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
444 WWUS71 KBOX 160819 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 319 AM EST SUN NOV 16 2014 ...DAMAGING WINDS POSSIBLE IN SOUTHEAST NEW ENGLAND MONDAY AFTERNOON AND MONDAY NIGHT... MAZ024-RIZ008-161630- /O.NEW.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ /O.CON.KBOX.FZ.W.0005.000000T0000Z-141116T1100Z/ NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...NANTUCKET...BLOCK ISLAND 319 AM EST SUN NOV 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...NANTUCKET AND BLOCK ISLAND. * TEMPERATURES...AROUND 30 EARLY THIS MORNING WITH A HARD FREEZE. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ MAZ016>023-RIZ002-004>007-161630- /O.NEW.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 319 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * LOCATION...MUCH OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
149 WWUS71 KBOX 161103 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 603 AM EST SUN NOV 16 2014 ...DAMAGING WINDS POSSIBLE IN SOUTHEAST NEW ENGLAND LATE MONDAY AFTERNOON AND MONDAY NIGHT... MAZ024-RIZ008-161915- /O.EXP.KBOX.FZ.W.0005.000000T0000Z-141116T1100Z/ /O.CON.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ NANTUCKET MA-BLOCK ISLAND RI- INCLUDING THE CITIES OF...NANTUCKET...BLOCK ISLAND 603 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * LOCATION...NANTUCKET AND BLOCK ISLAND. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 60 MPH LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. && $$ MAZ016>023-RIZ002-004>007-161915- /O.CON.KBOX.HW.A.0003.141117T2000Z-141118T0600Z/ EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI- INCLUDING THE CITIES OF...QUINCY...TAUNTON...BROCKTON... PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM... FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...WARWICK... BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT 603 AM EST SUN NOV 16 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... * LOCATION...MUCH OF RHODE ISLAND AND SOUTHEAST MASSACHUSETTS. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. * TIMING...LATE MONDAY AFTERNOON AND MONDAY NIGHT. * IMPACTS...WINDS MAY BE STRONG ENOUGH TO DOWN TREE LIMBS AND POWER LINES...POSSIBLY CAUSING SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS. SECURE ANY LOOSE OUTDOOR ITEMS AND HAVE FLASHLIGHTS AVAILABLE IN CASE YOU LOSE POWER. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Nov 15, 4:06 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 15, 4:06 PM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EST SAT NOV 15 2014 .SYNOPSIS... DRY BUT UNSEASONABLY COLD WEATHER CONTINUES INTO TONIGHT. NOT AS COLD SUNDAY AS HIGH PRESSURE MOVES OFFSHORE. INTENSIFYING LOW PRESSURE TRACKS OVER NEW ENGLAND MON AND MON NIGHT YIELDING A SOAKING RAIN FOR MUCH OF THE AREA...WITH A LOW RISK OF SNOW/SLEET AND FREEZING RAIN MONDAY MORNING ACROSS WESTERN MA AND SOUTHWEST NH. AN ARCTIC FRONT SWEEPS ACROSS THE REGION EARLY TUE WITH DRY WEATHER RETURNING...HOWEVER THE COLDEST AIR OF THE SEASON INVADES THE AREA. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HIGH PRESSURE SLIDES WEST TO EAST ON A TRACK SOUTH OF SOUTHERN NEW ENGLAND. A FEW CLOUDS HAVE RESULTED FROM THE GOOD MIXING AND HIGH LAPSE RATES. THIS WILL ALLOW WINDS ALOFT TO MIX TO THE SURFACE...BUT ONLY AROUND 10 TO 15 KTS. WITH THE GOOD LAPSE RATES...BELIEVE OCEAN EFFECT SNOW SHOWERS DEVELOP OVER CAPE AREAS. WITH THE NORTHWEST WINDS AND COLD AIR ADVECTION...RADIATIONAL COOLING WILL BE THE NORM FOR TONIGHT. AS A RESULT...CLOUDS WILL DISSIPATE AND WILL ALLOW TEMPERATURES TO DROP FURTHER OVERNIGHT. SPEAKING OF TEMPS OVERNIGHT...INLAND AREAS WILL GET INTO DOWN THE LOW TO MID 20S WITH UPPER TEENS IN S-NH AND NW MA. SHORE-BOARDERING AREAS LIKE BLOCK ISLAND AND NANTUCKET APPROACH FREEZING. THE AFOREMENTIONED AREAS ARE THE ONLY TWO LEFT IN THE FORECAST WITH THEIR GROWING SEASON STILL INTACT. HOWEVER...NANTUCKET/S SEASON IS IN JEOPARDY TONIGHT WITH TEMPS FORECAST TO GO BELOW FREEZING AND A FROST ADVISORY OR FREEZE WARNING COULD BE NEEDED. BELIEVE BLOCK ISLAND REMAINS ABOVE FREEZING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... WARM AIR BEGINS TO ADVECT INTO THE REGION AS THE HIGH PRESSURE MOVES OFFSHORE AND WINDS TURN TO THE SOUTHWEST. WITH THE WARM AIR ADVECTION...EXPECT CLOUDS TO MOVE IN FROM SOUTHWEST TO NORTHEAST A COUPLE HOURS AFTER SUNRISE. WITH THE DRY LOWER LEVELS...EXPECTING A DRIER DAY...BUT CAN/T RULE OUT A PASSING SHOWER. HIGHS SHOULD BE GENERALLY IN THE 40S WITH THE HIGHER ELEVATION BEING CLOSER TO 40...MID 40S ALONG THE COAST AND NEAR 50 ON THE ISLANDS AND THE SOUTHERN PART OF THE OUTER CAPE. SOUTHWEST WIND GUSTS IN THE UPPER 20 MPH RANGE SHOULD ALSO BE SEEN ALONG WITH MID TEENS FOR SUSTAINED WINDS AS A VERY STRONG LOW LEVEL JET FLOWS OVER THE REGION. && .LONG TERM /MONDAY THROUGH SATURDAY/... MONDAY... * WINTRY WEATHER... MODELS HAVE BEEN TRENDING WARMER WITH SURFACE LOW TRACKING OVER/ACROSS SOUTHERN NEW ENGLAND. THE ABSENCE OF RIDGING DOWNSTREAM AND ASSOCIATED COLD HIGH PRES /ONLY 1020 MB HIGH OVER SE QUEBEC MON/ WILL RESULT IN SHALLOW COLD AIR ERODING WITH TIME. THE WILDCARD WILL BE STRONG PRES FALLS APPROACHING FROM SOUTH MON WHICH WILL LIKELY KEEP WINDS FROM THE N-NE IN THE CT RVR VLY. THIS WILL SLOWLY THE EROSION OF THE COLD AIR. NEVERTHELESS THE WARM AIR WILL EVENTUALLY WIN OUT WITH POTENTIALLY SOME WARMING FROM TOP DOWN /PRECIP DRAG/. SO EARLY INDICATIONS ARE FOR A POTENTIAL MIX OF SNOW AND SLEET MON MORNING ACROSS WESTERN MA INTO SOUTHWEST NH /I-91 CORRIDOR/ WITH AN INCH OR TWO POSSIBLE BEFORE A CHANGEOVER TO FREEZING RAIN WITH ICE ACCRETION UP TO A TENTH OF AN INCH BEFORE A CHANGE OVER TO ALL RAIN DURING THE AFTERNOON. ELSEWHERE...PTYPE ALL RAIN. * HEAVY RAINFALL POTENTIAL... HIGH AMPLITUDE TROUGH TAPS GULF AND ATLANTIC MOISTURE WITH A PLUME OF PWATS +2 STD MOVING UP THE EASTERN SEABOARD INTO NEW ENGLAND. STRONG JET DYNAMICS AS WELL WITH 925 AND 850 WIND ANOMALIES WITHIN THIS PLUME ON THE ORDER OF +3 STD. THIS COMBINED WITH SURFACE WAVE TRACKING OVER THE AREA LATE MON WILL YIELD THE POTENTIAL FOR A PERIOD OF HEAVY RAINFALL. BOTH THE 12Z GFS AND ECMWF HAVE WIDESPREAD AMOUNTS OVER 1 INCH. LOW RISK OF LOCALLY MORE IF EMBEDDED CONVECTION DEVELOPS AS MODELS HAVE A DEEP LAYER OF MOIST ADIABATIC LAPSE RATES. COULD SEE A SLOW LATE DAY COMMUTE MON. * STRONG/GUSTY WIND POTENTIAL... BOTH 12Z ECMWF AND GFS HAVE 60+ KT SSW 925 MB JET ACROSS SOUTHEAST MA WITH 12Z GFS MORE ROBUST WITH UP TO 75 KT FROM EASTERN LONG ISLAND INTO RI 00Z TUE. THE 12Z GEFS SUPPORTS THIS IDEA WITH +3 STD 925 MB WIND ANOMALY ALONG THE SOUTH COAST. BUFKIT SOUNDINGS INDICATE LOW LEVEL LAPSE RATES ARE NEUTRAL TO INVERTED. HOWEVER HALF THE JET SPEED AT 925 MB IS USUALLY A GOOD INDICATION OF WHAT IS CAPABLE REACHING THE SURFACE. IN ADDITION HEAVY SHOWERS MAY HELP TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE. NEVERTHELESS WIND GUSTS UP TO 40 MPH OR SO ARE POSSIBLE WITH RISK HIGHEST ALONG SOUTH COAST. MONDAY NIGHT... RAIN ENDS AS ARCTIC FRONT MOVES ACROSS THE REGION. STRONG COLD AIR ADVECTION MAY RESULT IN ANY STANDING WATER/MOISTURE FREEZING OVERNIGHT INTO TUE MORNING ESPECIALLY INLAND. THUS LOW RISK OF SOME ICY ROADS LATE. INTO THE MIDWEEK PERIOD... GOOD MODEL CONSENSUS THAT WE WILL SEE OUR FIRST TASTE OF ARCTIC AIR. ENSEMBLE MEANS CONTINUE TO HAVE A STRONG SIGNAL OF WELL-BELOW-NORMAL SURFACE TEMPERATURES BY MIDWEEK. AS NOTED BY THE PRIOR FORECASTER... WIND CHILLS DOWN INTO THE TEENS TO SINGLE DIGITS WITH GUSTY W-WINDS THE STRONGEST OF WHICH WILL BE ACROSS THE SHORELINE AND ADJACENT WATERS. DRY WEATHER PREVAILING. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH MONDAY/...HIGH FORECAST CONFIDENCE TONIGHT THEN LOWERING SUN/SUN NGT INTO MON GIVEN LOWER CIGS/VSBYS IN PRECIP AND ESP TIMING. THIS EVENING AND OVERNIGHT...VFR ALONG WITH DRY WEATHER AND LIGHT WINDS. SUNDAY...VFR MUCH OF THE AREA EXCEPT MVFR CIGS AND POSSIBLE RAIN SHOWERS ALONG SOUTH COAST OF MA AND RI. SW WINDS COULD GUSTS UP TO 25 KT ACROSS THIS AREA TOO. SUN NIGHT...MVFR ALONG SOUTH COAST AND VFR CIGS ELSEWHERE. INCREASING CHANCES FOR RAIN TOWARD MONDAY MORNING EXCEPT A WINTRY MIX POSSIBLE OF SNOW/SLEET AND FREEZING RAIN ACROSS WESTERN MA INTO SOUTHWEST NH TOWARD MON MORNING. MONDAY...MVFR SOUTH COAST AND VFR CIGS ELSEWHERE BUT QUICKLY LOWERING TO MVFR AND POSSIBLY IFR IN PERIODS OF HEAVY RAIN EXCEPT WINTRY MIX POSSIBLE NORTHWEST MA INTO SOUTHWEST NH. LLWS POSSIBLE LATE MON AND MON EVENING AS STRONG LOW LEVEL SOUTHERLY JET MOVES ACROSS CAPE COD AND THE ISLANDS. MON NIGHT...RAIN WILL COME TO AN END FROM WEST TO EAST WITH IMPROVING CONDITIONS FROM IFR/MVFR EARLY TO VFR LATE. ARCTIC FRONT OFFSHORE BY 06Z-09Z TUE WITH STRONG WNW WINDS THEREAFTER. KBOS TERMINAL...HIGH CONFIDENCE THRU TONIGHT THEN LOWER CONFIDENCE ON TIMING OF LOWER CIGS LATER SUN/SUN NGT INTO MON. CONFIDENT PTYPE WILL BE ALL RAIN. KBDL TERMINAL...HIGH CONFIDENCE THRU TONIGHT THEN LOWER CONFIDENCE ON TIMING OF LOWER CIGS LATER SUN/SUN NGT INTO MON. CONFIDENT PTYPE WILL BE ALL RAIN WITH JUST A LOW PROB OF -FZRA EARLY MON. OUTLOOK...TUE THROUGH WEDNESDAY NIGHT. TUESDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE. VFR. GUSTY W-WINDS. STRONGEST ALONG SHORELINE TERMINALS. GUSTS OF AROUND 30 KTS POSSIBLE AT TIMES. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TONIGHT...HIGH PRESSURE MOVING WEST TO EAST JUST SOUTH OF THE REGION WILL KEEP WINDS/SEAS BELOW SCA THRESHOLDS. SUNDAY...SOUTHWEST WIND GUSTS OF 25 KNOTS SHOULD DEVELOP ACROSS THE WATERS BY AFTERNOON AND AREAS OF 5 FT WAVEHEIGHTS SHOULD DEVELOP LATE AS HIGH PRESSURE MOVES OFF THE COAST. SCA HEADLINES ARE A POSSIBILITY ESPECIALLY FOR LATE THIS PERIOD BUT CONFIDENCE IS NOT HIGH. MONDAY...WARM FRONT LIFTS NORTH OF THE WATERS WITH STRONG SSW WINDS POSSIBLE LATE IN THE DAY ESP OVER CAPE COD/NANTUCKET WATERS. THUS LOW RISK OF SSW GALES. HEAVY RAIN WITH ISOLATED THUNDER POSSIBLE. MODERATE CONFIDENCE ON WIND AND WAVES. MONDAY NIGHT...ARCTIC FRONT SWEEPS ACROSS THE WATERS FROM WEST TO EAST. THEREFORE LOW RISK OF SSW GALES EARLY SOUTHEAST WATERS THEN INCREASING RISK OF WEST GALES TOWARD DAYBREAK ALL WATERS. MODERATE CONFIDENCE ON WIND AND WAVES. OUTLOOK...TUE THROUGH THU. TUESDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE. GUSTY W-WINDS POTENTIALLY EXCEEDING GALE FORCE AT TIMES. WILL SEE SUNDAY NIGHT INTO MONDAY NIGHT...MODERATE CONFIDENCE. CONDITIONS DETERIORATING AS LOW PRESSURE TRACKS NE WITHIN THE CAPE COD CANAL. COULD SEE STRONG SW-WINDS ACROSS THE S-SHORELINE AHEAD OF THE LOW GENERATING WAVE HEIGHTS IN EXCESS OF 10 FEET ACROSS THE S/SE WATERS THROUGH MONDAY NIGHT. RAINS ANTICIPATED OVER THE WATERS AND THE POSSIBILITY OF FOG WHICH WOULD RESULT IN VISIBILITY RESTRICTIONS AT TIMES. TURBULENT SEAS OVER THE WATERS THROUGHOUT THE PERIOD WITH MAXIMUM WAVE HEIGHTS OF AROUND 7 TO 9 FEET. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...FREEZE WARNING FROM 2 AM TO 6 AM EST SUNDAY FOR MAZ024. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...ROLLER SHORT TERM...NOCERA LONG TERM...SIPPRELL AVIATION...NOCERA/SIPPRELL/ROLLER MARINE...NOCERA/SIPPRELL/ROLLER
Hazardous weather outlook, Nov 15, 4:50 AM EST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 450 AM EST SAT NOV 15 2014 CTZ002>004-MAZ002>006-008>013-026-NHZ011-012-015-RIZ001-161000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI- 450 AM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... WESTERN...CENTRAL...EASTERN-INTERIOR...AND NORTHEASTERN-INTERIOR MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MINOR ACCUMULATIONS OF SNOW AND/OR ICE POSSIBLE ACROSS INTERIOR SOUTHERN NEW ENGLAND LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-014>022-024-RIZ002>008-161000- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-NANTUCKET MA-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 450 AM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN- AND NORTHEASTERN- COASTAL AS WELL AS SOUTHEASTERN MASSACHUSETTS...CENTRAL AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-161000- DUKES MA- 450 AM EST SAT NOV 15 2014 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-161000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 450 AM EST SAT NOV 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Freeze Warnings in Massachusetts, 2014Freeze Warnings in Rhode Island, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.